MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21781
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the device was not returned therefore a document based review will be performed.Documents review including ifu review: prior to distribution zebd-10-4 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zebd-10-4 of lot number c1468732 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1468732.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0045-6).However, it should be noted that the ifu states the following: ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ root cause (possible): a definitive root cause could not be determined from the available information.A possible root cause could be attributed to excessive force on the stent as it was being advanced by the pushing catheter.This stent size does not come with a pigtail straightener.The customer believed this contributed to the difficulties they experienced in advancing the stent.The customer believed that the zebd-10-4 device would have be supplied with a pigtail straightener.They have stated they would not have selected this device zebd-10-4, if they realised it was not supplied with a pigtail straightener.Summary: complaint is confirmed based on the customer¿s testimony.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Drainage of a pancreatic pseudocyst, setting up a zebd-10-4 stent but no pigtail rectifier in the package.Pigtail put right by the nurse but the stent is plication setting up another stent.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent'.No adverse effects to the patient have been reported as occurring.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8711755
Report Number3001845648-2019-00268
Device Sequence Number2285833
Product Code FGE
UDI-Device Identifier00827002217812
UDI-Public(01)00827002217812(17)210328(10)C1468732
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2021
Device Model NumberG21781
Device Catalogue NumberZEBD-10-4
Device Lot NumberC1468732
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/17/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2019
Initial Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1